Alert archive / Minnesota / Beach Hazards Statements in 2016
Beach Hazards Statement 1, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Jun 15, 2016, 4:00 AM CDT for Carlton County, Saint Louis County, Minnesota; Douglas County, Wisconsin. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2016, 4:00 AM CDT (09:00 UTC)
- Expired
- Jun 15, 2016, 7:57 PM CDT
- In force
- 16 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 9.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
871 WHUS43 KDLH 150900 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 400 AM CDT WED JUN 15 2016 MNZ037-WIZ001-160100- /O.NEW.KDLH.BH.S.0001.160615T0900Z-160616T0100Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 400 AM CDT WED JUN 15 2016 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT THROUGH THIS EVENING. * LOCATION...PARK POINT BEACH * DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP CURRENTS. * HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND NEAR RIVER MOUTHS. FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/DULUTH && $$ JJM
1 follow-up statement
514 WHUS43 KDLH 160057 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 757 PM CDT WED JUN 15 2016 DEFAULT OVERVIEW SECTION MNZ037-WIZ001-160200- /O.CAN.KDLH.BH.S.0001.000000T0000Z-160616T0100Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 757 PM CDT WED JUN 15 2016 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE BEACH HAZARDS STATEMENT. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Jun 15, 3:58 AM CDT, 2 minutes earlier.
Area forecast discussion, Jun 15, 3:58 AM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
358 AM CDT WED JUN 15 2016
.SHORT TERM...(Today through Thursday)
Issued at 358 AM CDT Wed Jun 15 2016
The upper level low that is centered near Fargo, ND early this
morning will move eastward through this evening, passing nearly
overhead. The initial lobe of strong forcing for ascent and
associated rain over northern Minnesota will continue to rotate
northward early this morning, but the next vorticity lobe over
western MN will rotate northeastward during the day and will
continue to provide support for redevelopment of more
precipitation. Any boundary layer warming today, no matter how
minimal, will act to build instability sufficient to support a
chance for thunderstorms. Areas along and east of I35 will likely
see a few breaks of sun, and some strong wind gusts and small hail
will be likely with the stronger storms in these areas.
rain is expected to diminish from west to east tonight, as the
upper low continues to move east and large scale subsidence
spreads into the region. However, it may be a tad slower to do so
than the current forecast reflects for the evening hours. light
winds and abundant boundary layer moisture should also result in
fog tonight and early Thursday morning.
Low level ridging should finally clear things out for the day
Thursday, although a rather robust lake breeze could set up by the
afternoon with the ideal pattern of a ridge over Lk Superior and
increasing low level warm advection/pressure falls to our west.
.LONG TERM...(Thursday night through Tuesday)
Issued at 358 AM CDT Wed Jun 15 2016
A warm weekend on tap with chances for showers and thunderstorms
Saturday and Sunday. Not as warm next week as northwest flow
gradually develops with occasional low chances for precipitation.
On the synoptic scale an amplified mid-level ridge axis will be in
place from the upper Midwest north to Hudson Bay while a longwave
trough digs in across the west coast. With weak flow across southern
Plains/lower Mississippi River Valley, this synoptic pattern will
allow for rich gulf moisture to advect north into the central and
northern Plains Friday and Saturday, then stream eastward into the
upper Mississippi River Valley by Sunday resulting in higher
dewpoint values through the weekend. As an upper high builds across
the Four Corners region through the weekend, a number of mid-level
shortwave troughs will move across southern Canada and the northern
tier of the CONUS across the weekend into early next week. In
particular, an upper low over the Pacific Northwest late Friday into
early Saturday looks to flatten out the southwesterly flow pattern
across the northern Plains as it moves east towards the Great Lakes
over the weekend into early next week bringing about cooler
northwest flow across the upper Midwest by next week.
Primary chance for thunderstorms through the weekend will be
Saturday afternoon into Saturday night. Expecting convection to fire
Saturday across the eastern Dakotas into western/northwest
Minnesota, with a few clusters of thunderstorms moving into north-
central Minnesota Saturday evening. Elevated instability on the
order of 2000-4000+ j/kg MUCAPE will be in place late Saturday
across the eastern Dakotas into western Minnesota, with the best
instability migrating eastward into north-central Minnesota
overnight. Wind profiles look to support 30-40 knots of deep layer
shear, with the mid/upper level winds across northern Minnesota (eg.
towards the international border) supporting longer hodographs
suggesting the possibility for bowing line segments producing
damaging wind gusts into the evening. Farther east into the I-35
corridor/MN Arrowhead and east across northwest Wisconsin the threat
for thunderstorms appears to be more in the late Saturday into
Sunday timeframe with the possibility for strong to severe
thunderstorms across the entire region.
Temperatures mild Friday and Saturday with southerly winds
supporting highs in the low 80s both days, except along the north
shore where highs will be cooler in the 70s. As cooler air moves in
from the northwest Sunday highs will be in the upper 70s across
north-central Minnesota, but otherwise low 80s will prevail across
east-central MN into NW Wisconsin until thunderstorms roll through.
Not as warm as the work week begins with highs in the low to mid 70s
Monday and Tuesday - just about normal for mid/late June.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1234 AM CDT Wed Jun 15 2016
MVFR/IFR ceilings will affect the terminals through the forecast.
Periods of rain with a few thunderstorms will prevail through much
of the forecast. When it is not raining, drizzle and fog is
expected.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 58 49 67 49 / 70 20 0 10
INL 61 50 77 54 / 80 10 0 10
BRD 70 57 76 58 / 40 0 0 10
HYR 70 52 75 53 / 60 20 0 0
ASX 64 48 65 48 / 70 40 0 0
&&
.DLH Watches/Warnings/Advisories...
WI...None.
MN...None.
LS...Small Craft Advisory until 10 PM CDT this evening for LSZ121-
140>148.
&&
SHORT TERM...Miller
LONG TERM...JJM
AVIATION...JJMHazardous weather outlook, Jun 14, 3:27 PM CDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 327 PM CDT TUE JUN 14 2016 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-151245- KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE- SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS- CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS- PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 327 PM CDT TUE JUN 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD RAINFALL IS EXPECTED TONIGHT...WITH A FEW EMBEDDED THUNDERSTORMS POSSIBLE. RAIN AMOUNTS BETWEEN A QUARTER OF AN INCH AND ONE INCH ARE EXPECTED. SOME LOCALES MAY RECEIVE MORE THAN 2 INCHES OF RAIN...SHOULD STRONG THUNDERSTORMS MOVE OVERHEAD. LOW- LYING AREAS SUSCEPTIBLE TO FLOODING MAY EXPERIENCE HIGH WATER OVERNIGHT. IF YOU COME ACROSS A FLOODED ROADWAY...TURN AROUND DO NOT DROWN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH WEDNESDAY EVENING. RAINFALL MAY BE HEAVY AT TIMES. THE STRONGEST THUNDERSTORMS OVER NORTHWEST WISCONSIN MAY BE CAPABLE OF PRODUCING BRIEF GUSTY WINDS AND SMALL HAIL. THUNDERSTORMS ARE POSSIBLE ACROSS NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN SATURDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. LSZ121-140>148-151245- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 327 PM CDT TUE JUN 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG EAST TO NORTHEAST FLOW OVER WESTERN LAKE SUPERIOR...AND THE RESULTING WAVES...WILL CONTINUE TO CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH AT LEAST TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT. PLEASE REFER TO THE LATEST MARINE WEATHER MESSAGE FOR INFORMATION. THERE ARE LOW CHANCES OF THUNDERSTORMS ACROSS WESTERN LAKE SUPERIOR THROUGH TONIGHT...MAINLY ALONG THE SOUTH SHORE AND NEAR THE TWIN PORTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE STRONG NORTHEAST FLOW OVER WESTERN LAKE SUPERIOR WILL CONTINUE TO CAUSE HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH WEDNESDAY EVENING UNTIL THE WINDS SUBSIDE WEDNESDAY NIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT. PLEASE REFER TO THE LATEST MARINE WEATHER MESSAGE FOR MORE INFORMATION. THUNDERSTORMS ARE POSSIBLE ACROSS WESTERN LAKE SUPERIOR SATURDAY THROUGH EARLY SUNDAY. HUYCK/GRG MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:17 PM CDT | Special Weather Statement | DLH | Ashland | 43 min |
| Jun 15, 1:20 PM CDT | Special Weather Statement | DLH | Iron | 25 min |
| Jun 15, 2:13 PM CDT | Special Weather Statement | DLH | Iron | 32 min |
| Jun 15, 2:34 PM CDT | Special Weather Statement | DLH | Price | 26 min |
| Jun 15, 3:21 PM CDT | Special Weather Statement | DLH | Iron | 24 min |
| Jun 15, 3:43 PM CDT | Special Weather Statement | DLH | Ashland, Iron | 32 min |
| Jun 15, 4:36 PM CDT | Special Weather Statement | DLH | Iron | 24 min |
Nearby
Beach Hazards Statements in Minnesota, 2016Beach Hazards Statements in Wisconsin, 2016Every beach hazards statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.